Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 342, NWS Nashville, TN

October 24, 2010Lawrence County, Lewis County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 24, 2010, 6:31 PM CDT for Lawrence County, Lewis County, Wayne County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 6:31 PM CDT (23:31 UTC)
Expired
Oct 24, 2010, 7:00 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Lewis County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 6:26 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 24, 6:26 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT SUN OCT 24 2010

.UPDATE...FOR 00Z AVIATION FORECASTS.

&&

.AVIATION...EXPECT AN AREA OF NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
TO MOVE EASTWARD ACROSS THE MID STATE TONIGHT. OCCASIONAL MVFR
CONDITIONS EXPECTED FROM LOWERING CIGS AND RESTRICTED VSBY IN
SHRA AND TSTMS. BRIEF IFR CONDITIONS DUE TO LOWER VSBY EXPECTED
INVOF OF HEAVIEST TSTMS, AND LATE TONIGHT AND EARLY MONDAY DUE TO
LOW CIGS (ESPECIALLY IN THE CROSSVILLE AREA). EXPECT CONDITIONS TO
IMPROVE BY EARLY AFTERNOON ON MONDAY, AS UPPER LEVEL DISTURBANCE
MOVES EAST OF OUR AREA. VFR CONDITIONS WILL LIKELY PREVAIL AFTER
18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Oct 24, 9:53 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
953 AM CDT SUN OCT 24 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-251000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
953 AM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
STRONG TO DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH
HAIL MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOCALLY HEAVY RAIN IS POSSIBLE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Oct 24, 5:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT SUN OCT 24 2010

TNZ056-058-093-242315-
LEWIS-PERRY-WAYNE-
545 PM CDT SUN OCT 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...PERRY AND WAYNE
COUNTIES...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM OVER WESTERN TENNESSEE...NEAR SAVANNAH...MOVING
NORTHEAST AT 30 MPH. IF THIS STORM CONTINUES TO SHOW SEVERE CHARACTERISTICS
A SEVERE WEATHER WARNING MAY BE REQUIRED FOR PARTS OF WAYNE...LEWIS
AND PERRY COUNTIES SHORTLY.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 5:52 PM CDTSevere Thunderstorm WarningOHXWayne38 min
Oct 24, 6:44 PM CDTTornado WarningOHXLawrence, Lewis, Wayne31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.